Alert archive / Louisiana / Wind Advisories in 2019

Wind Advisory 9, NWS Lake Charles, LA

April 19, 20194 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Apr 19, 2019, 3:40 AM CDT for 4 parishes in Louisiana. It took effect at Apr 19, 2019, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 3:40 AM CDT (08:40 UTC)
In effect from
Apr 19, 2019, 12:00 PM CDT
Expired
Apr 19, 2019, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-103 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS74 KLCH 190840
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
340 AM CDT Fri Apr 19 2019

...Wind Advisory in effect later today for I-10 southward...

.Northerly winds behind a departing cold front will strengthen
after sunrise today, with sustained wind speeds expected to reach
20 mph for much of the area along and south of the Interstate 10
corridor...especially along the Atchafalaya Basin. Winds will
begin to relax later this afternoon.

LAZ033-041>045-052>055-073-074-TXZ215-216-191700-
/O.NEW.KLCH.WI.Y.0009.190419T1700Z-190419T2300Z/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Lawtell, Opelousas, Eunice, Lake Charles,
Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, 
Crowley, Rayne, Branch, Church Point, Richard, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
340 AM CDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect from noon today to 6 PM CDT this
evening. 

* TIMING...Wind speeds will increase through late morning, with
  strong northerly winds persisting through the afternoon.

* WINDS...20 to 25 mph with higher gusts, especially over the 
  Atchafalaya Basin.

* IMPACTS...Strong northerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

25
3 follow-up statements
361 
WWUS74 KLCH 191547 AAA
NPWLCH

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lake Charles LA
1047 AM CDT Fri Apr 19 2019

...Wind Advisory in effect this afternoon for I-10 southward...

.Northerly winds behind a departing cold front will strengthen
after sunrise today, with sustained wind speeds expected to reach
20 mph for much of the area along and south of the Interstate
10 corridor...especially along the Atchafalaya Basin. Winds will
relax by early evening.

LAZ033-041>045-052>055-073-074-TXZ215-216-200000-
/O.EXT.KLCH.WI.Y.0009.190419T1700Z-190420T0000Z/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Lawtell, Opelousas, Eunice, Lake Charles,
Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, 
Crowley, Rayne, Branch, Church Point, Richard, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
1047 AM CDT Fri Apr 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Wind speeds will increase through late morning, with 
  strong northerly winds persisting through the afternoon. 

* WINDS...20 to 25 mph with higher gusts, especially over the 
  Atchafalaya Basin. 

* IMPACTS...Strong northerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

13
266 
WWUS74 KLCH 192015
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
315 PM CDT Fri Apr 19 2019

...Wind Advisory in effect this afternoon for I-10 southward...

.Northerly winds behind a departing cold front will strengthen
after sunrise today, with sustained wind speeds expected to reach
20 mph for much of the area along and south of the Interstate
10 corridor...especially along the Atchafalaya Basin. Winds will
relax by early evening.

LAZ033-041>045-052>055-073-074-TXZ215-216-200000-
/O.CON.KLCH.WI.Y.0009.000000T0000Z-190420T0000Z/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Lawtell, Opelousas, Eunice, Lake Charles,
Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, 
Crowley, Rayne, Branch, Church Point, Richard, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
315 PM CDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Wind speeds will increase through late morning, with 
  strong northerly winds persisting through the afternoon. 

* WINDS...20 to 25 mph with higher gusts, especially over the 
  Atchafalaya Basin. 

* IMPACTS...Strong northerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

13
888 
WWUS74 KLCH 200002
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
702 PM CDT Fri Apr 19 2019

...WIND ADVISORY HAS EXPIRED...

LAZ033-041>045-052>055-073-074-TXZ215-216-200115-
/O.EXP.KLCH.WI.Y.0009.000000T0000Z-190420T0000Z/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Lawtell, Opelousas, Eunice, Lake Charles,
Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, 
Crowley, Rayne, Branch, Church Point, Richard, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
702 PM CDT Fri Apr 19 2019

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:44 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 18, 11:44 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1144 PM CDT Thu Apr 18 2019

.DISCUSSION...
06z Taf issuance.

&&

.AVIATION...
Cold front now past LFT/ARA this evening, with fairly strong NW
winds 20-24 knots with gusts over 30 knots. This should be fairly
short lived, as winds expected to settle down to around 8-10
knots, along with the remainder of the terminals, for the remainder
of the overnight hours. However, the winds will pick back up by
15z Friday, expecting NW 15-18 kts with gusts around 25 knots. By
18z, sustained winds of 20-24 knots with gusts over 30 knots
expected as the pressure gradient tightens even further. Winds
expected to drop significantly by 00z Saturday.

DML

&&

.PREV DISCUSSION... /issued 954 PM CDT Thu Apr 18 2019/

UPDATE...
The band of showers continues to move southeastward, bcmg more
sctd and diminishing over inland areas while bcmg a more
continuous line over the coastal waters. Behind the band of
showers, skies are clearing and expect clr skies to prevail
overnight as the trough axis aloft moves east and drier air
spreads over the region. Winds will stay elevated overnight due to
a tight pres gradient between the departing front and high pres
building south over the high plains. Winds are progged to
strengthen during the day Friday, and this may require a Wind
Advisory for much of the area with some guidance suggesting
sustained wind speeds of 20-25 MPH with gusts over 30 MPH at
times during the aftn.

Adjusted evening PoPs some to account for ongoing showers, which
should dissipate by midnight or shortly thereafter. Also tweaked
hourly temps/dewpoints/winds to reflect obs/trends this evening
but this did not result in any significant changes to overnight
temps with lows expected to fall into the lower to middle 50s.

24

PREV DISCUSSION... /issued 622 PM CDT Thu Apr 18 2019/

UPDATE...
With main band of convection exiting the southeastern CWA, have
gone ahead and cancelled the Tornado Watch as well as the Flash
Flood Watch, and updated text products to reflect this. A small
band of post-frontal showers are crossing SE TX currently. Radar
trends indicate that these showers are beginning to diminish some,
but do not expect showers will completely dissipate for another
few hours so updated PoP grids to show these trends. Coastal flood
advisory will remain in effect through 7 PM, and anticipate at
least another update during the evening.

24

PREV DISCUSSION... /issued 610 PM CDT Thu Apr 18 2019/

DISCUSSION...
00Z Taf issuance.

AVIATION...
SHRA exiting lower Acadiana, with MVFR ceilings to prevail the
next few hours. Main cold front entering inland SE TX now and will
progress across the area this evening. Along and behind the front
will be a broken line of SHRA and MVFR ceilings. Thus, rough
expected times for the front and associated weather: BPT by
00-02z, AEX/LCH by 01-03z, LFT/ARA by 02-04z. Behind the front,
clearing will commence overnight, leaving VFR conditions for the
remainder of the period.

The main concern for Friday will be the strong northwest winds
behind the exiting front. Winds of 12-15 knots expected behind the
frontal passage this evening, drops off to around 8-10 knots
overnight. By 15z Friday, northwest winds of 15-18 kts with gusts
around 25 knots expected. By 18z, sustained winds of 20-24 knots
with gusts over 30 knots expected.

DML

PREV DISCUSSION... /issued 434 PM CDT Thu Apr 18 2019/

DISCUSSION...
The potential for severe weather and heavy rainfall is quickly
ending across the forecast area as the upper level storm system
moves off to the northeast, with dry slot wrapping around into the
forecast area, and a surface cold front also continues to advance
eastward. Just a little portion of lower Acadiana and the lower
Atchafalaya Basin will have a chance to see some strong
thunderstorms or some brief high rainfall rates. Would expect what
is left of the tornado watch and flash flood watch to be dropped
before 7 pm.

Coastal flood advisory still looking on track with water levels
around the Vermilion and Atchafalaya Bays increasing to near or
above 2 feet mean higher high water. Water levels are expected to
decrease later this evening after high tide ends and offshore flow
begins in earnest.

Cooler and more stable air will be moving in tonight behind the
cold front. Some wrap around moisture may bring some clouds and a
few light sprinkle type showers to northeast portions of the
forecast area on Friday. Otherwise, Good Friday looks to be much
cooler and also on the breezy side.

Still looking like very nice weather over the Easter weekend with
high pressure in control.

Rain chances return by the middle of next week as moisture return
off the Gulf increases and a weak frontal system tries to move
into the region.

Rua

MARINE...
Strong northwest winds behind a departing cold front will develop
this later this afternoon and evening and persist through Friday.
Frequent gusts to over Gale Force will be possible beyond 20 nm
during the overnight, and thus a Gale Warning will be in effect
for that area.

Winds will decrease by Friday night into the weekend as high
pressure settles over the region.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  51  68  44  74 /  20  10   0   0
LCH  53  72  48  75 /  20  10   0   0
LFT  54  70  48  74 /  10  10   0   0
BPT  52  72  48  76 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 10 AM to 7 PM CDT Friday for GMZ470-
     472-475.

     Gale Warning until 10 AM CDT Friday for GMZ470-472-475.

     Small Craft Exercise Caution through Friday afternoon for GMZ430-
     432-435.

     Small Craft Advisory until 7 PM CDT Friday for GMZ450-452-455.

&&

AVIATION...08
Hazardous weather outlook, Apr 18, 4:39 PM CDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
439 PM CDT Thu Apr 18 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
192145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
439 PM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight

There will be a small chance of seeing severe weather or locally
heavy rainfall until sunset for portions of lower Acadiana and the
lower Atchafalaya Basin. Also, coastal flooding will be possible
until early evening east of Freshwater Lock to the mouth of the
Atchafalaya River

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-192145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
439 PM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight

Strong and gusty northerly winds will develop behind a departing
cold front. A gale warning for frequent gust over gale force will
be in effect for the waters beyond 20nm with a small craft
advisory within 20 nm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The strong and gusty offshore winds will persist into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:18 PM CDTSmall Craft AdvisoryLCH30 hr
Apr 19, 7:42 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion4 days
Apr 19, 4:21 PM CDTSpecial Weather StatementLCHAvoyelles24 min
Apr 19, 4:49 PM CDTSpecial Weather StatementLCHAvoyelles26 min

Nearby

Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.